Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 265, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 5, 2008, 9:17 PM CDT for 7 counties in Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2008, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 5, 2008, 10:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Allen County, KS, Chautauqua County, KS, Elk County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Tulsa radar (KINX), 142 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 9:50 PM CDT | TSTM WND GST 50 | Sedan, KS | 50 MPH WIND GUSTS. 1 INCH OF WATER STANDING IN CEDAR VALE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:50 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 13.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 060217
SVRICT
KSC001-019-049-125-133-205-207-060315-
/O.NEW.KICT.SV.W.0265.080606T0217Z-080606T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
917 PM CDT THU JUN 5 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONTGOMERY COUNTY IN SOUTHEAST KANSAS.
EASTERN ELK COUNTY IN SOUTHEAST KANSAS.
WESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
WESTERN ALLEN COUNTY IN SOUTHEAST KANSAS.
WOODSON COUNTY IN SOUTHEAST KANSAS.
EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1015 PM CDT.
* AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM YATES CENTER TO PERU...AND MOVING EAST AT 45 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BASSETT...BATESVILLE...BENEDICT...BOLTON...BUFFALO...
BUXTON...CANEY...CHANUTE...CHAUTAUQUA...CHERRYVALE...COFFEYVILLE...
COFFEYVILLE AIRPORT...COYVILLE...DEARING...EARLTON...ELGIN...ELK
CITY...FREDONIA...GAS...HALE...HAVANA...HUMBOLDT...INDEPENDENCE
AIRPORT...INDEPENDENCE...IOLA...LA HARPE...LIBERTY...LONGTON...
NEODESHA...NEOSHO FALLS...NEW ALBANY...NIOTAZE...PERU...PETROLIA...
ROSE...SEDAN...SYCAMORE...TYRO...YATES CENTER...CHANUTE AIRPORT...
IOLA AIRPORT.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9639 3760 9596 3805 9581 3804 9526
3738 9552 3699 9558
TIME...MOT...LOC 0217Z 261DEG 39KT 3796 9569 3706 9604
$$
JAKUB4 follow-up statements
000
WWUS53 KICT 060235
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT THU JUN 5 2008
KSC001-019-049-125-133-205-207-060315-
/O.CON.KICT.SV.W.0265.000000T0000Z-080606T0315Z/
CHAUTAUQUA KS-WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-ELK KS-
MONTGOMERY KS-
935 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY...
EASTERN ELK...WESTERN NEOSHO...WILSON...WESTERN ALLEN...WOODSON AND
EASTERN CHAUTAUQUA COUNTIES UNTIL 1015 PM CDT...
AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NEOSHO FALLS TO ALTOONA TO
CHAUTAUQUA...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HAVANA BY 940 PM CDT.
NEAR NEODESHA BY 945 PM CDT.
NEAR INDEPENDENCE BY 950 PM CDT.
NEAR TYRO BY 955 PM CDT.
NEAR DEARING BY 1000 PM CDT.
NEAR LIBERTY BY 1005 PM CDT.
THE TOWNS OF BENEDICT...ROSE...NIOTAZE...SYCAMORE...BASSETT...
PETROLIA...IOLA AIRPORT...CHANUTE AIRPORT...BOLTON AND EARLTON ARE
ALSO IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9639 3750 9597 3805 9581 3804 9527
3738 9552 3699 9558
TIME...MOT...LOC 0235Z 261DEG 39KT 3798 9550 3755 9567
3703 9608
$$
COX000
WWUS53 KICT 060247
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
947 PM CDT THU JUN 5 2008
KSC001-019-049-125-133-205-207-060315-
/O.CON.KICT.SV.W.0265.000000T0000Z-080606T0315Z/
CHAUTAUQUA KS-WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-ELK KS-
MONTGOMERY KS-
947 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY...
SOUTHEASTERN ELK...WESTERN NEOSHO...WILSON...WESTERN ALLEN...WOODSON
AND EASTERN CHAUTAUQUA COUNTIES UNTIL 1015 PM CDT...
AT 945 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM IOLA TO ALTOONA TO NIOTAZE...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR INDEPENDENCE BY 955 PM CDT.
NEAR TYRO BY 1000 PM CDT.
NEAR LIBERTY BY 1010 PM CDT.
THE TOWNS OF BASSETT...NIOTAZE...CHANUTE AIRPORT...SYCAMORE...
PETROLIA...IOLA AIRPORT...BOLTON...EARLTON AND INDEPENDENCE AIRPORT
ARE ALSO IN THE PATH OF THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3699 9639 3750 9597 3805 9581 3804 9528
3738 9552 3699 9558
TIME...MOT...LOC 0247Z 262DEG 34KT 3799 9538 3756 9556
3704 9597
$$
COX000
WWUS53 KICT 060258
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
957 PM CDT THU JUN 5 2008
KSC001-019-049-125-133-205-207-060315-
/O.CON.KICT.SV.W.0265.000000T0000Z-080606T0315Z/
CHAUTAUQUA KS-WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-ELK KS-
MONTGOMERY KS-
957 PM CDT THU JUN 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONTGOMERY...
SOUTHEASTERN ELK...WESTERN NEOSHO...WILSON...WESTERN ALLEN...WOODSON
AND EASTERN CHAUTAUQUA COUNTIES UNTIL 1015 PM CDT...
AT 955 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM IOLA TO EARLTON TO CANEY...MOVING EAST AT 21 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR CHANUTE BY 1005 PM CDT.
NEAR GAS BY 1010 PM CDT.
NEAR TYRO BY 1015 PM CDT.
THE TOWNS OF BASSETT...NIOTAZE...PETROLIA...SYCAMORE...CHANUTE
...IOLA...BOLTON...EARLTON AND INDEPENDENCE ARE ALSO IN THE PATH OF
THESE DANGEROUS STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING
FOR SOUTHEASTERN KANSAS.
LAT...LON 3750 9596 3805 9580 3804 9528 3738 9553
3700 9558 3699 9637
TIME...MOT...LOC 0257Z 258DEG 18KT 3800 9537 3757 9554
3705 9595
$$
COX000
WWUS53 KICT 060308
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1006 PM CDT THU JUN 5 2008
KSC001-019-049-125-133-205-207-060316-
/O.EXP.KICT.SV.W.0265.000000T0000Z-080606T0315Z/
CHAUTAUQUA KS-WOODSON KS-ALLEN KS-WILSON KS-NEOSHO KS-ELK KS-
MONTGOMERY KS-
1006 PM CDT THU JUN 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR MONTGOMERY...SOUTHEASTERN
ELK...NORTHWESTERN NEOSHO...WILSON...WESTERN ALLEN...WOODSON AND
EASTERN CHAUTAUQUA COUNTIES WILL EXPIRE AT 1015 PM CDT...
AT 1004 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. GUSTY WINDS OF 45
TO 55 MPH WILL BE POSSIBLE ALONG THE LEADING EDGE OF STORMS.
LAT...LON 3750 9596 3805 9580 3804 9528 3738 9553
3700 9558 3699 9637
TIME...MOT...LOC 0306Z 258DEG 18KT 3801 9531 3758 9548
3706 9590
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:59 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 5, 6:59 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT THU JUN 5 2008 .AVIATION... DRYLINE HAS BECOME QUASI-STATIONARY WITH POTENTIAL FOR ADDITIONAL STORMS TO REDEVELOP BEHIND THIS INITIAL LINE. WILL KEEP SOME CHANCES GOING TO ACCOUNT FOR THIS. MVFR CLOUDS MAY DEVELOP AT KCNU AS BAROCLINIC ZONE SETS UP AHEAD OF FRONT. AS MAIN UPPER IMPULSE MOVES THROUGH..SHOULD SEE WINDS GO SOUTHWEST AND END PRECIPITATION. SOME CUMULUS TO DEVELOP DURING THE DAY AS LOW LEVEL MOISTURE RETURNS NORTH. -HOWERTON && .PREV DISCUSSION... /ISSUED 238 PM CDT THU JUN 5 2008/ UPDATE... MESO UPDATE...STORM HISTORY ACROSS CENTRAL KANSAS HAS BEEN WIND AND HAIL. DESPITE SOME STORM SCALE ROTATION...THE LOW LEVEL SIGNATURES HAVE BEEN FAIRLY BROAD. HOWEVER...WIND PROFILES JUST AHEAD OF THIS CONVECTION WAS BECOMING A BIT MORE FAVORABLE PERHAPS FOR MORE DISCRETE SUPERCELLS AND AN INCREASED TORNADO POTENTIAL. THIS WILL CONTINUE TO AFFECT AREAS MAINLY WEST OF I-135 THROUGH 22Z. KED PREV DISCUSSION... /ISSUED 205 PM CDT THU JUN 5 2008/ DISCUSSION... THE MAIN CONCERN WITH THIS FORECAST PACKAGE WILL BE THE TIMING OF WHEN THE SEVERE CONVECTION WILL MOVE THROUGH THE AREA THIS EVENING. TONIGHT: LATEST SURFACE ANALYSIS WAS SHOWING THE DRY LINE STRETCHING FROM NEAR RUSSELL TO NEAR COLDWATER. THIS DRY LINE HAS REALLY TOOK OFF DURING THE LAST HOUR AND SHOULD CONTINUE TO LIGHTEN UP DURING THE NEXT COUPLE OF HOURS WITH THE POTENTIAL FOR THESE STORMS TO EVOLVE INTO SUPERCELLS AND AFFECT MAINLY CENTRAL KANSAS DURING THE NEXT COUPLE OF HOURS. LATEST WATER VAPOR LOOP WAS SHOWING THE MAIN UPPER LEVEL ENERGY MOVING INTO THE TEXAS/OKLAHOMA PANHANDLE. AS THIS ENERGY CONTINUES TO EJECT OUT IT SHOULD ALLOW THE DRY LINE TO FIRE UP FURTHER SOUTH INTO WESTERN OKLAHOMA BY AROUND 20Z. THESE STORMS SHOULD ALSO EVOLVE INTO SUPERCELLS AND POSSIBLY AFFECT SOUTH CENTRAL KANSAS BETWEEN 22Z AND 00Z. IN THE MEANTIME...THE COLD FRONT/DRY LINE SHOULD ALSO FIRE UP AS THIS WAVE MOVES INTO THE AREA. LOCAL WRF SHOWS THIS OCCURRING ALONG HIGHWAY 14 SOMETIME BETWEEN 22Z AND 00Z. THEREFORE...PERSONS IN CENTRAL AND SOUTH CENTRAL KANSAS SHOULD BE READY FOR A COUPLE OF ROUNDS OF SEVERE CONVECTION. THE FIRST ROUND WILL BE MOSTLY SUPERCELLS WITH DAMAGING WINDS AND HAIL ALONG WITH A FEW STRONG TO VIOLENT TORNADOES. THE SECOND ROUND SHOULD BE MOSTLY DAMAGING WINDS WITH POSSIBLY SOME LARGE HAIL AS WELL. ALTHOUGH...YOU STILL CANNOT RULE OUT AN ISOLATED TORNADO ALONG THE SQUALL LINE. THE UPPER LEVEL WAVE IS EXPECTED TO LIFT INTO NEBRASKA LATER THIS EVENING AND SHOULD ALLOW FOR THE UPPER LEVEL FLOW TO TURN WEST AND CAUSE THIS SQUALL LINE TO ACCELERATE EAST INTO SOUTHEAST KANSAS. THE MAIN THREAT IN SOUTHEAST KANSAS WILL BE DAMAGING WINDS BEFORE EXITING THE AREA BY AROUND 3 AM. HEAVY RAIN/FLOODING ALSO LOOKS LIKE A GOOD BET WITH PRECIPITABLE WATER VALUES AROUND 2 TO 2.5 IN. AS A RESULT...AFTER COLLABORATING WITH A FEW OFFICES WE PLAN ON GOING WITH A FLASH FLOOD WATCH FOR CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 06Z AND SOUTHEAST KANSAS UNTIL 12Z. FRIDAY: MOST OF THE CONVECTION SHOULD BE EAST OF THE AREA ON FRIDAY MORNING...BUT WE COULD HAVE A FEW LINGERING SHOWERS. THEREFORE...WE WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS IN FOR NOW. ALTHOUGH...WE ARE NOT REAL CONFIDENT IN THIS OCCURRING DUE TO THE POTENTIAL FOR GOOD SUBSIDENCE BEHIND THIS SQUALL LINE. ON FRIDAY AFTERNOON...WE SHOULD SEE THE FRONT START LIFTING BACK TO THE NORTH AS A WARM FRONT. NOT SEEING ANY STRONG LOW LEVEL CONVERGENCE ON THIS FRONT...BUT IT MAY BE ENOUGH TO TRIGGER A FEW SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON. FRIDAY NIGHT-SUNDAY: WARM FRONT WILL CONTINUE TO LIFT NORTH OF THE AREA BY FRIDAY NIGHT. THE UPPER LEVEL FLOW SHOULD REMAIN SOUTHWEST...BUT WE SHOULD BE MOSTLY CAPPED THROUGH SUNDAY. MONDAY-THURSDAY: ANOTHER UPPER LEVEL TROF MAY TRY TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. THIS TROF MAY CAUSE THE FRONT TO PUSH SOUTH INTO THE FORECAST AREA AND HANG AROUND THROUGH MUCH OF THE WEEK. AS A RESULT...THE ACTIVE PATTERN COULD CONTINUE THROUGH NEXT WEEK. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 62 87 70 91 / 100 10 10 10 HUTCHINSON 59 87 68 91 / 100 10 10 10 NEWTON 61 87 70 90 / 100 10 10 10 ELDORADO 63 86 70 88 / 100 20 20 10 WINFIELD-KWLD 64 87 70 91 / 100 20 20 10 RUSSELL 54 88 66 93 / 50 10 10 10 GREAT BEND 54 87 67 93 / 50 10 10 10 SALINA 57 87 68 91 / 100 10 10 10 MCPHERSON 59 87 69 91 / 100 10 10 10 COFFEYVILLE 68 85 71 90 / 100 30 30 10 CHANUTE 67 85 71 89 / 100 30 30 10 IOLA 67 84 71 90 / 100 30 30 10 PARSONS-KPPF 68 85 71 90 / 100 30 30 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH FRIDAY MORNING FOR KSZ070>072-094>096- 098>100. WIND ADVISORY UNTIL 1 AM CDT FRIDAY FOR KSZ049-051>053-067>072- 082-083-091>096-098>100. FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR KSZ032-033-047>053-067>069- 082-083-091>093. WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ032-033-047-048- 050. &&
Hazardous weather outlook, Jun 5, 2:24 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 224 PM CDT THU JUN 5 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-060930- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 224 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN UNSEASONABLY STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED STRONG DRYLINE AND COLD FRONT WILL APPROACH THE REGION FROM THE WEST TODAY. AMPLE INSTABILITY AND VERY STRONG WIND SHEAR AHEAD OF THIS SYSTEM WILL SUPPORT AN OUTBREAK OF SEVERE THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO FORM ALONG A DRYLINE BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...WITH THE POTENTIAL FOR BASEBALL SIZE HAIL OR LARGER...DAMAGING WINDS UP TO 80 MPH...AND A FEW STRONG TO VIOLENT LONG-LIVED TORNADOES. LATER THIS EVENING...SEVERE THUNDERSTORMS WILL SHIFT TOWARD EASTERN KANSAS...WITH AN INCREASING THREAT OF DAMAGING WINDS...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES WILL REMAIN POSSIBLE. ADDITIONALLY...HEAVY RAINFALL AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE...ESPECIALLY LATER TONIGHT OVER SOUTHEAST KANSAS. SEE THE LATEST FLOOD WATCH FOR FURTHER DETAILS. PLEASE STAY ABREAST TO THE LATEST WATCHES AND WARNINGS THIS AFTERNOON AND TONIGHT...AND BE READY TO SEEK SHELTER IF THREATENING WEATHER APPROACHES. STORM MOVEMENT TODAY WILL BE TO THE NORTHEAST AT 50 MPH. ADDITIONALLY...VERY STRONG SOUTHERLY WINDS WILL AFFECT THE ENTIRE REGION TODAY. PLEASE REFER TO THE LATEST WIND ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG STORMS WILL BE POSSIBLE ON FRIDAY...AS A FRONTAL BOUNDARY LINGERS OVER THE AREA. FINALLY...ANOTHER STORM SYSTEM WILL AFFECT THE AREA FROM SUNDAY AFTERNOON THROUGH EARLY TO MID NEXT WEEK. SOME OF THE STORMS COULD BE STRONG TO POTENTIALLY SEVERE WITH THIS NEXT WEATHER MAKER. PLEASE STAY TUNED FOR LATER FORECASTS AND OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED BY MID TO LATE AFTERNOON ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS...AND BY THIS EVENING GENERALLY EAST OF INTERSTATE 135. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/KLEINSASSER
In the hours before
Local storm report, Jun 5, 8:38 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TSTM WND DMG 6 S CUNNINGHAM 37.56N 98.43W
06/05/2008 KINGMAN KS EMERGENCY MNGR
10 POWERLINE POLES KNOCKED DOWN AND 4 ROOFS BLOWN OFF OUT
BUILDINGS DUE TO THUNDERSTORM WINDS.
&&
CDJLocal storm report, Jun 5, 8:40 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
840 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FLOOD WINFIELD 37.27N 96.97W
06/05/2008 COWLEY KS EMERGENCY MNGR
FLOODING OVER US 77 AND 5TH STREET
&&
JMBLocal storm report, Jun 5, 8:49 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 7 E MADISON 38.14N 96.01W
06/05/2008 E50 MPH GREENWOOD KS TRAINED SPOTTER
&&
JMBLocal storm report, Jun 5, 8:51 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD ARKANSAS CITY 37.07N 97.04W
06/05/2008 COWLEY KS EMERGENCY MNGR
WATER OVER 8TH STREET SOUTH OF CHESTNUT AVE. IN ARKANSAS
CITY WATER IS 18 INCES DEEP.
&&
JMBLocal storm report, Jun 5, 9:01 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 2 N EUREKA 37.85N 96.29W
06/05/2008 E50 MPH GREENWOOD KS LAW ENFORCEMENT
50 MPH WINDS AND HEAVY RAIN
&&
JMBLocal storm report, Jun 5, 9:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
914 PM CDT THU JUN 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST 6 N SEDAN 37.21N 96.18W
06/05/2008 E65 MPH CHAUTAUQUA KS TRAINED SPOTTER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 28 min |
| Jun 5, 7:33 PM CDT | Areal Flood Warning | ICT | Butler, Cowley | 4 hr |
| Jun 5, 7:34 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Woodson | 56 min |
| Jun 5, 8:23 PM CDT | Areal Flood Warning | ICT | Elk, Greenwood | 12 hr |
| Jun 5, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood, Wilson and 1 more | 66 min |
| Jun 5, 8:44 PM CDT | Flash Flood Warning | ICT | Cowley | 6 hr |
| Jun 5, 10:02 PM CDT | Areal Flood Warning | ICT | Chautauqua | 9 hr |
| Jun 5, 10:20 PM CDT | Areal Flood Warning | ICT | Sumner | 9 hr |
| Jun 5, 11:11 PM CDT | Areal Flood Warning | ICT | Butler | 8 hr |
| Jun 5, 11:19 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 9 hr |
| Jun 6, 12:05 AM CDT | River Flood Warning | ICT | Saline | 13 hr |
| Jun 6, 2:40 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jun 6, 7:32 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 7 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.